Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Mottling of skin in arms and legs during severe cold. What could the condition be?

Hi, my name is Justin and I'm 15 years old. Two years ago I noticed that I was getting mottled skin on my arms and on my legs, but it only appears on my legs if it is VERY cold. I have recently been looking up what this is. When I looked it up I found this condition(?) called Livedo Reticularis, It looks like what I am getting. I will include a picture and hopefully you can tell me if that is what I have.
Arm Image: WWW.WWWW.WW Hand Image: WWW.WWWW.WW Hopefully those images are clear enough, if not I can take more.
Asked On : Mon, 8 Apr 2013
Answers:  1 Views:  312
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Dec 2013
Dear Justin,

Hi Welcome to Healthcare Magic.

The condition you have which is exactly the same which you have mentioned - Livedo Reticularis which is characterized by mottled reticulated / Network like lines that appears as purplish discoloration of the skin due to diminished/obstruction in the blood supply of small blood vessels in skin. This condition is aggravated by cold exposure and most commonly appears on legs as re more prone for cold injury, but can occur on upper limb or trunk.

Justin it most commonly a normal phenomenon in general population without any noticeable cause but can be intravascular obstruction or vessel wall disease.

As you are adolescent boy of 15 years, we take it granted that you do not have any other disease or health problem. So, you should not be worried about the problem. You can reduce it by preventing excessive exposure to cold.

Hope to have good cold season..

Dr Sanjay K Kanodia
Answered: Mon, 8 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor